MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA CUSTOM 4.5 U/C FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA CUSTOM 4.5 U/C FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number ZU19BN45NGF065S
Medical Device Problem Codes Break (1069); Material Separation (1562); Material Integrity Problem (2978); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a smiths medical portex bivona custom 4.5 u/c flextend tracheostomy tube was in use with a patient at their home.The patient's mother was preparing a planned tube change for the indwelling device and noticed the "plastic piece inside the 15mm iso was shaving off and missing some chunks of plastic".The same issue was noticed on the replacement tube as it was checked prior to placement.There were no adverse patient effects.
 
Additional Manufacturer Narrative
Two devices were returned for evaluation.Visual inspection found the connector was shaved off- missing chunks of plastic.Visual inspection using a magnified lighted lamp revealed that the inside of the connector had abrasion marks.The abrasion marks were the result of a dremel device being used inside the connector either to remove excessive adhesive that had migrated inside the connector when attaching the shaft or to reduce the portion of the shaft that may have extended past the inside opening of the connector.The rough surface of the inside of the connector was deemed not to affect fit, form, or function of the device.The reported customer complaint has not been confirmed, as this process is common and necessary for devices built in the custom lab.

Brand Name
PORTEX BIVONA CUSTOM 4.5 U/C FLEXTEND TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9638737
Report Number3012307300-2020-00637
Device Sequence Number2791396
Product Code JOH
UDI-Device Identifier15019517190380
UDI-Public15019517190380
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/12/2024
Device Model NumberZU19BN45NGF065S
Device Catalogue NumberZU19BN45NGF065S
Device Lot NumberDS030674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 YR